Persistence-time models for use in viability analyses of vanishing species

E. J. Allen, J. M. Harris, L. J.S. Allen

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

Mathematical models can provide guidance as to the size and number of wildlife refuges required for long-term persistence of various species. Simple mathematical models for rough estimation of persistence time have been developed, but efficient algorithms for calculating persistence time using these models are unavailable. In addition, the mathematical relations required between critical parameters in the models have not been thoroughly studied. In this investigation, an efficient algorithm for implementing the models is developed and several different relations among the parameters in the models are tested against mammalian persistence data available for montane habitat of the south-western U.S.A. Furthermore, these models are compared with a new persistence-time model which is described in the present investigation.

Original languageEnglish
Pages (from-to)33-53
Number of pages21
JournalJournal of Theoretical Biology
Volume155
Issue number1
DOIs
StatePublished - Mar 7 1992

Fingerprint Dive into the research topics of 'Persistence-time models for use in viability analyses of vanishing species'. Together they form a unique fingerprint.

Cite this